Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 75, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 12, 2005, 4:48 PM EDT for Greene County, New York. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2005, 4:48 PM EDT (20:48 UTC)
- Expired
- Jul 12, 2005, 5:48 PM EDT
- In force
- 60 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Greene County, NY
The radar
The Albany radar (KENX), 35 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 4:50 PM EDT | TSTM WND DMG | Coxsackie, NY | 3 TREES DOWN NEAR SLEEPY HOLLOW LAKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 122048 SVRALY NYC039-122145- /O.NEW.KALY.SV.W.0075.050712T2048Z-050712T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 448 PM EDT TUE JUL 12 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN EAST CENTRAL NEW YORK * UNTIL 545 PM EDT * AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF COXSACKIE...OR ABOUT 8 MILES NORTH OF CATSKILL...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGH FALLS AND 6 MILES EAST OF NORTH-SOUTH LAKE CAMPGROUND BY 545 PM EDT LAT...LON 4238 7377 4241 7401 4214 7411 4214 7393 $$ TAW/KDL
2 follow-up statements
000 WWUS51 KALY 122120 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 518 PM EDT TUE JUL 12 2005 NYC039-122145- /O.CON.KALY.SV.W.0075.000000T0000Z-050712T2145Z/ GREENE NY- 518 PM EDT TUE JUL 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR EASTERN GREENE COUNTY... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH IN EXTREME EASTERN GREENE COUNTY. THIS STORM WAS LOCATED NEAR CATSKILL...OR ABOUT NEAR CATSKILL...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES EAST OF PALENVILLE BY 525 PM EDT HIGH FALLS BY 535 PM EDT ALSEN BY 540 PM EDT THREE DOWNED TREES HAVE BEEN REPORTED FROM THIS THUNDERSTORM NEAR SLEEPY HOLLOW LAKE NEAR COXSACKIE AT 450 PM EDT. LAT...LON 4238 7377 4241 7401 4214 7411 4214 7393 $$ TAW
000 WWUS51 KALY 122148 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 548 PM EDT TUE JUL 12 2005 NYC039-122158- /O.EXP.KALY.SV.W.0075.000000T0000Z-050712T2145Z/ GREENE NY- 548 PM EDT TUE JUL 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENE COUNTY EXPIRES AT 545 PM EDT... LAT...LON 4238 7377 4241 7401 4214 7411 4214 7393 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:45 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 12, 2:45 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT TUE JUL 12 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...BACKDOOR FRONT ACROSS EASTERN NEW YORK FOCUSING SCATTERED THUNDERSTORMS THIS AFTERNOON. DRIER AIR REACHED ABOUT TO NEW ENGLAND BORDER. MORNING ALY RAOB INDICATED A FAIRLY DECENT CAP NEAR 700 MB...BUT CAP HAS OBVIOUSLY BEEN BROKEN IN SPOTS. ISOLATED STRONG/SEVERE CELLS ACROSS SW ADIRONDACKS WITH AS OF THIS TIME 1 SVR AND 1 FFW. WITH LOSS OF DIURNAL HEATING ACTIVITY SHOULD DIMINISH PRETTY QUICKLY. LOTS OF POTENTIAL FOR SHRA/TSRA OVER THE FORECAST PERIOD AND HAVE ATTEMPTED TO MINIMIZE TIMES OF PRECIPITATION WITH AN EMPHASIS ON THE DIURNALLY FAVORABLE TIMES. ON WEDNESDAY BACKDOOR FRONT WILL AGAIN BE IN THE AREA AND NEW COLD FRONT APPROACHES FROM THE NORTH. NORTHERN FRONT WILL REACH CANADIAN BORDER WEDNESDAY NIGHT AND WEAK HIGH PRESSURE WILL PUSH IT SOUTH THURSDAY. GIVEN FRONT IN VICINITY WILL INCLUDE CHANCE POPS BOTH WEDNESDAY AND THURSDAY AFTERNOON/EVENING. WIND FIELDS ARE WEAK SO THE THREAT OF ORGANIZED SEVERE WEATHER IS SMALL. && .LONG TERM (FRIDAY THROUGH TUESDAY)...WILL KEEP FRIDAY DRY AS WEAK HIGH BUILDS SOUTH BEHIND FRONT. FRONT LIFTS BACK NORTH OVER THE WEEKEND. 12Z GFS BRINGS THE MOISTURE BACK TO THE NORTH FASTER THAN PREVIOUS RUNS. HAVE INCLUDED CHANCE POPS PM/EVENING OVER THE WEEKEND AND INTO TUESDAY. 06Z/12Z GFS INDICATED STRONGER COLD FRONT WITH MID NEXT WEEK MIGHT BRING DRIER/COOLER WEATHER TO THE REGION BY WEDNESDAY. QUICK PEEK AT 12Z ECMWF SHOWS SLOWER TROUGH PROGRESSION AND LESS CHANCE OF COOL DOWN. && AVIATION...MAINLY VFR CONDITIONS THROUGH 16Z WEDNESDAY. EXCEPTIONS WILL BE ISOLATED IFR CONDITIONS THROUGH ABOUT 01Z IN WIDELY SCATTERED THUNDERSTORMS AND SHOWERS. LOCALLY BRIEF STRONG WINDS NEAR THUNDERSTORMS. SCATTERED THUNDERSTORMS REDEVELOPING WEDNESDAY AFTERNOON. PATCHY GROUND FOG AROUND SUNRISE COULD ALSO PRODUCE LOCAL IFR CONDITIONS. PLACE RECEIVING RAIN THIS AFTERNOON WOULD BE MOST SUSCEPTIBLE. && HYDROLOGY...ISOLATED HEAVY RAIN WILL POSE THE THREAT OF VERY LOCALIZED FLOODING NEXT COUPLE OF HOURS BUT FOR MOST RIVER BASINS LITTLE OR NO RAIN WILL FALL THROUGH NOON WEDNESDAY. FOR MUCH OF THE NEXT WEEK (WITH A FEW EXCEPTIONS) WE WILL HAVE A CONVECTIVE THREAT...MAINLY DURING THE AFTERNOON. LOCALLY HEAVY RAIN POSSIBLE IN STORMS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, Jul 12, 3:40 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 340 PM EDT TUE JUL 12 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-131100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 340 PM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... THERE IS A POSSIBILITY OF A FEW THUNDERSTORMS WITH LOCALLY VERY HEAVY RAIN AND GUSTY WINDS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY...AND THEN SATURDAY THROUGH TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 12, 2:39 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 239 PM EDT TUE JUL 12 2005 NYZ041-050-121930- ...A STRONG THUNDERSTORM MOVING ACROSS SARATOGA COUNTY... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES NORTH OF ROCK CITY FALLS...OR ABOUT 10 MILES NORTHWEST OF SARATOGA SPRINGS...AND MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... ROCK CITY FALLS BY 300 PM EDT 7 MILES WEST OF SARATOGA SPRINGS BY 305 PM EDT 6 MILES EAST OF GALWAY BY 310 PM EDT MILTON BY 315 PM EDT BALLSTON SPA BY 325 PM EDT RAINFALL AMOUNTS MAY REACH A HALF AN INCH TO AN INCH FROM THIS THUNDERSTORM. TAW
Special weather statement, Jul 12, 2:54 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 254 PM EDT TUE JUL 12 2005 NYZ033-121945- ...A STRONG THUNDERSTORM MOVING ACROSS NORTHERN HAMILTON COUNTY... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR BLUE MOUNTAIN LAKE...OR ABOUT 13 MILES NORTHWEST OF INDIAN LAKE...AND MOVING SOUTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... BLUE MOUNTAIN LAKE BY 300 PM EDT LAKE DURANT CAMPGROUND BY 310 PM EDT 7 MILES WEST OF INDIAN LAKE BY 330 PM EDT LEWEY LAKE CAMPGROUND BY 345 PM EDT RAINFALL RATES MAY REACH A HALF AN INCH TO AN INCH AN HOUR FROM THE THUNDERSTORM. TAW
Special weather statement, Jul 12, 3:35 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 335 PM EDT TUE JUL 12 2005 NYZ042-122015- ...A STRONG THUNDERSTORM MOVING INTO EXTREME NORTHERN WARREN COUNTY... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NORTH CREEK...OR ABOUT 12 MILES EAST OF INDIAN LAKE...AND MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... NORTH CREEK BY 345 PM EDT JOHNSBURG BY 410 PM EDT RAINFALL RATES MAY APPROACH A HALF AN INCH TO AN INCH AN HOUR FROM THIS THUNDERSTORM. TAW
Special weather statement, Jul 12, 3:37 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 337 PM EDT TUE JUL 12 2005 NYZ051-052-122000- ...A STRONG THUNDERSTORM IN ALBANY COUNTY... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR BERNE...OR ABOUT 18 MILES WEST OF DELMAR...AND MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... WESTERLO BY 350 PM EDT
Special weather statement, Jul 12, 4:15 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 415 PM EDT TUE JUL 12 2005 NYZ058-059-122100- ...A STRONG THUNDERSTORM MOVING THROUGH NORTHERN GREENE COUNTY... AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 12 MILES WEST OF COXSACKIE...OR ABOUT 16 MILES NORTHWEST OF CATSKILL...AND MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... COXSACKIE BY 450 PM EDT ATHENS AND CATSKILL BY 500 PM EDT RAINFALL AMOUNTS WILL RANGE FROM A HALF AN INCH TO AN INCH FROM THIS THUNDERSTORM. TAW
Special weather statement, Jul 12, 4:46 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 446 PM EDT TUE JUL 12 2005 MAZ001-122130- ...A STRONG THUNDERSTORM IN BERKSHIRE COUNTY... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR FLORIDA...OR ABOUT 9 MILES SOUTHEAST OF NORTH ADAMS...AND MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... SAVOY BY 505 PM EDT EAST WINDSOR BY 530 PM EDT
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:46 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 63 min |
| Jul 12, 2:05 PM EDT | Flash Flood Warning | ALY | Herkimer | 4 hr |
| Jul 12, 3:47 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 61 min |
| Jul 12, 5:00 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 62 min |
| Jul 12, 7:19 PM EDT | Severe Thunderstorm Warning | ALY | Fulton | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.